Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 1, 2000, 3:12 PM CST for Benton County, Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 1, 2000, 3:12 PM CST (21:12 UTC)
- Expired
- Nov 1, 2000, 4:15 PM CST
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Benton County, IA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 3:35 PM CST | Thunderstorm Wind 61 E | Keystone, IA | |
| Nov 1, 3:49 PM CST | Thunderstorm Wind 61 E | Garrison, IA | |
| Nov 1, 3:50 PM CST | Thunderstorm Wind | Garrison, IA | A shelter for bus kids was knocked over onto a car. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 3:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 012113 SVRMLI IAC011-012215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 PM CST WED NOV 1 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN EAST CENTRAL IOWA * UNTIL 415 PM CST * AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES SOUTHWEST OF BELLE PLAINE...OR 5 MILES NORTHEAST OF BROOKLYN... MOVING QUICKLY NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... BELLE PLAINE BY 335 PM CST. LUZERNE BY 345 PM CST. BLAIRSTOWN BY 355 PM CST. VAN HORNE BY 410 PM CST. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 8 PM. REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4186 9232 4187 9185 4220 9182 4233 9225 HLADIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 2:20 PM CST, 52 minutes earlier.
Area forecast discussion, Nov 1, 2:20 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CST WED NOV 1 2000 .OVERVIEW...MODERATELY STRONG CLOSED LOW NOW OVER WESTERN NORTH DAKOTA IS LIFTING NORTH OUT OF LONG WAVE TROUGH. BROKEN AREA OF SHOWERS AND THUNDERSTORMS NOW EXTENDS ALONG AND AHEAD OF FRONT FROM NEAR KMSP TO NEAR KMCI. SOUTH WINDS OVER FORECAST AREA COMBINED WITH PARTLY SUNNY SKIES ARE ALLOWING TEMPERATURES TO RISE INTO THE 75 TO 80 DEGREE RANGE BY 19Z. SURFACE DEWPOINTS OVER AREA NOW IN THE LOWER 60S TO PROVIDE FUEL FOR APPROACHING COLD FRONT. LATEST 18Z SURFACE ANALYSIS SHOWS SURFACE LOW NEAR KRAP WILL CONTINUE TO INTENSIFY AND MOVE NORTH NORTH CENTRAL DAKOTA. ...ASSESSING CHANCES OF PRECIP TONIGHT AND THEN COOL DOWN MAIN CHALLENGE... .DIAGNOSIS AND NEAR TERM...MODELS VERIFY WELL AT 18Z WITH ETA DEFINITELY THE BEST ON SMALLER SCALE FEATURES AND LOW LEVEL MOISTURE ...BUT NGM BEST AND THEN AVN ON SD SURFACE LOW AND ASSOCIATED SFC TROUGH INTO TX. BECAUSE OF THIS WILL USE BLEND OF QPF AMOUNTS FROM NGM/AVN WITH DRIER ETA. TIMING SUGGESTS BROKEN PRECIP TO MOVE ACROSS AREA BETWEEN 22Z AND 14Z IN THE FORM OF AREAS OF SHOWERS AND SOME THUNDERSTORMS. WARMER TEMPS AND HIGHER DEWPOINTS...COMBINED WITH A LOW LEVEL JET OF 30 TO 40 MPH MAY ALLOW FOR SOME STRONG STORMS WITH AN ISOLATED SEVERE REPORT POSSIBLE...MAINLY IN THE FORM OF STRONG WINDS WITH HAIL A SECONDARY THREAT WEST OF RIVER. ANY SEVERE THREAT...HOWEVER LIMITED SHOULD DIMINISH BY MID EVENING AS ATMOSPHERE COOLS AND FRONT SLOWS DOWN REDUCING LOW LEVEL FORCING. FOR LOWS TONIGHT...WILL GO WITH CLOUDS AND PRECIP NEARER TO WARMER FWC. SOUTH WINDS WILL ALSO ONLY DIMINISH TO 10 TO 15 MPH WITH SOME HIGHER GUSTS TO KEEP AIR MIXED. WILL GO CHANCE POPS WELL EAST OF MISS. RIVER AND LIKELY POPS OR 80 PERCENT REST DEPENDING ON NOWCAST TOOLS. TOMORROW WILL SEE RAPID CLEARING BEHIND FRONT WITH NOSE OF 115+ KT JET IMPINGING WITH ASSOCIATED DRY SLOT. EAST OF RIVER WILL KEEP CHANCE POPS EARLY BEFORE CLEARING AND NEAR STEADY TEMPS AS GOOD CAA OCCURS. WEST DOWNSLOPE WINDS OF 10 TO 20 MPH WILL GO AT HIGH OF HIGHS WITH NEARLY STEADY TEMPERATURES BY PM. .DAY 2...HIGH PRESSURE SETTLES JUST SOUTHWEST OF REGION TO PRODUCE WEST WINDS AT 10 TO 15 MPH...QUIET WEATHER AND SIGNIFICANTLY COOLER TEMPERATURES TO NEAR SEASONABLE READINGS. WILL GO WITH HIGH TEMPS CLOSE TO MAV GUIDANCE. SOME FAIR WEATHER STRATOCUMULUS CLOUDS TO DEVELOP...ESPECIALLY ALONG AND NORTH OF I-80 DUE TO CYCLONIC FLOW. EXTENDED (SAT-MON)...ALL 6 MEDIUM RANGE MODELS VARY QUITE A BIT ON DEVELOPING TROUGH BY DAY 5. EACH SOLUTION SUPPORTS CHANCE OF RAIN LATE SUNDAY AND EITHER CHANCE OR LIKELY POPS WARRANTED FOR MONDAY. DEPENDING ON SOLUTION SUCH AS CANADIAN AND MRF...COULD SEE HEAVY RAINS. WILL BE CONSERVATIVE DUE TO TEMPORAL AND MODEL VARIANCE AND PUT CHANCE POPS IN FOR DAY 5 WITH MINOR CHANGES ELSEWHERE. TEMPS WILL FAVOR MEX GUIDANCE gADJUSTED FOR CLOUD COVER. .DVN... IA...NONE. IL...NONE. MO...NONE. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:59 PM CST | Tornado Warning | DVN | Benton, Buchanan | 71 min |
| Nov 1, 5:01 PM CST | Severe Thunderstorm Warning | DVN | Benton, Linn | 44 min |
| Nov 1, 5:17 PM CST | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.